MAUDE Adverse Event Report: PT. CIBA VISION BATAM ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS

PT. CIBA VISION BATAM ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS
Model Number MA60AC
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A health care professional reported with the description lens was faulty and was not implanted.
 
Additional Manufacturer Narrative
Additional information was provided in e.1., h.3., h.6.And h.11.The product was not returned.Photo was provided by reporter.Lens was shown anterior surface up in the lens case, positioned incorrectly.One haptic appeared to be bent-gusset area.Condition of the second haptic could not be observed due to the lens position.Unable to determine if there was viscoelastic on the lens.A device history record review and a non-conformance review of the reported lot number was conducted.No deviations were identified and all corresponding production release specifications defined in the device master record were met.Associated products were not provided.It is unknown if qualified products were used.The company lens model is only qualified for use in the company (a) and (b) cartridges.The specific issue was not provided.The provided photo shows one haptic appeared to be bent.A root cause could not be determined from the photo.Unable to determine if there was viscoelastic on the lens.It is difficult to make a determination of handling / damage without evaluation of the physical sample.A final root cause cannot be determined based on available information.Associated products were not provided.It is unknown if qualified associated products were used.The comapny lens model is only qualified for use in the company (a) and (b) cartridges.The instructions for use (ifu) instructs: company foldable iols are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process the ifu instructs: using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd-filled cartridge.The lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and/or damage.File will be reopened if new information or the sample is received.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF MULTIPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
PT. CIBA VISION BATAM
beringin kav. #204 batamindo
industrial park muka kuning
pulau batam 29433
ID  29433
Manufacturer (Section G)
PT. CIBA VISION BATAM
beringin kav. #204 batamindo
industrial park muka kuning
pulau batam 29433
ID   29433
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22370429
Report Number9681121-2025-00068
Device Sequence Number8016810
Product Code HQL
UDI-Device Identifier00380652552240
UDI-Public(01)00380652552240(17)280325(11)230328(10)31536668
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMA60AC
Device Catalogue NumberMA60AC.060
Device Lot Number31536668
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/05/2025
Supplement Date Received by Manufacturer09/01/2025
Initial Report FDA Received Date07/01/2025
Supplement Report FDA Received Date09/25/2025
Date Device Manufactured03/28/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown